Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 31, 2000, 6:44 PM CDT for Gaines County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2000, 6:44 PM CDT (23:44 UTC)
- Expired
- May 31, 2000, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 106 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 312344 SVRMAF TXC165-010030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 644 PM CDT WED MAY 31 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GAINES COUNTY IN TEXAS * UNTIL 730 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF LOOP...OR 5 MILES NORTH OF SEMINOLE...MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... AREAS ALONG HIGHWAY 385...SEMINOLE...AND LOOP. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS THUNDERSTORM WILL ALSO PRODUCE HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW SPOTS...AND LOW WATER CROSSINGS. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3276 10276 3276 10248 3293 10233 3293 10269 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:00 PM CDT, 44 minutes earlier.
Area forecast discussion, May 31, 6:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 600 PM CDT WED MAY 31 2000 WILL ADMEND ZONES TO EXPAND MENTION OF LOCALLY HEAVY RAIN POSSIBLE TONIGHT TO PECOS AND TERRE LL COUNTIES. .MAF... TX...NONE. NM...NONE. 72
In the hours before
Local storm report, May 31, 6:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
619 PM CDT WED MAY 31 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM COYANOSA TX MPH TSTM GUST
05/31/00 PECOS *** 1 INJ ***
MOBILE HOME DAMAGE WITH
SOME ROOFS TORN OFF AND
ONE MOBILE HOME TURNED
OVER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0618 PM LOOP TX MPH TSTM GUST
05/31/00 GAINES POWERLINES DOWN
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:48 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 31, 5:57 PM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| May 31, 6:23 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.